Aa
Aa
A
A
A
Close
Avatar universal

Problems after angiogram/angioplasty

My father had an angiogram, and 2 angioplasty procedures with a total of 3 stent placements in the past 4 weeks.  He had an allergic reaction to something following the last angioplasty----swelling of jaw, face, and generalized swelling and itching all over.  That has resolved but starting suddenly 2 weeks after the last procedure, he has severe, generalized joint stiffness and pain.  His right knee is swollen and very painful.  The only thing new since his angioplasties is that he was placed on Plavix.  

Could this be from Plavix?  Would this have anything to do with the allergic reaction?

2 Responses
1551983 tn?1294268351
MEDICAL PROFESSIONAL
There seems to have been two different processes, the first one sounds like an allergic reaction to some medication which has resolved and the second one with swollen and inflamed joints could be related to many other things.  It would be dangerous to stop plavix with recent stents so this medication should not be stopped. The painful and swollen joint should be evaluated promptly to ensure there is no infectious or inflammatory process in the joint which could be treated.  
Avatar universal
A related discussion, Acute joint pain after Angioplasty was started.

You are reading content posted in the Heart Disease Forum

Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.